MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No specific patient identifier or demographic information was provided.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer questioned results generated with the cell-dyn emerald.The customer did not provide full result data, however noted that a sample initially resulted with 7.3 for hgb, and was repeated as 18.0.After troubleshooting procedures (decontaminate probe, clean, backflush) were performed the sample was repeated with a result of 21.5 (12-16).No impact to patient management was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) performed troubleshooting and replaced multiple tubing and the lysis straw as they were worn out from normal use.The rbc counting head, list number 8701687701, lot number unknown, was then replaced as it was clogged/obstructed.Following this, an auto gains adjustment was performed and the customer was advised to recalibrate the instrument.Precision and quality control was performed and the analyzer passed.A review of complaints related to the rbc counting head, list number 8701687701 was performed and did not find a product issue related to the complaint incident for this part.Review of tracking and trending for the rbc counting head, list number 8701687701 did not identify any trends.A review of the product quality history for the lot number using search of the corrective and preventive actions (capa) system did not identify issues associated with the customer¿s observation.Labeling was reviewed and found to be adequate.Based on the investigation no systemic issue or deficiency of the rbc counting head, list number 8701687701 was identified.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key13925426
Report Number2919069-2022-00008
Device Sequence Number1790681
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date03/27/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown